Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 11, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at May 23, 2017, 6:20 AM CDT for Fisher County, Jones County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2017, 6:20 AM CDT (11:20 UTC)
- Expired
- May 23, 2017, 9:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fisher County, TX, Jones County, TX
The radar
The Dyess AFB radar (KDYX), 104 km from the middle of the area, began a volume at 11:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 11.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 998 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1281 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
960
WGUS54 KSJT 231120
FFWSJT
TXC151-253-231415-
/O.NEW.KSJT.FF.W.0011.170523T1120Z-170523T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Angelo TX
620 AM CDT TUE MAY 23 2017
The National Weather Service in San Angelo has issued a
* Flash Flood Warning for...
Northwestern Jones County in west central Texas...
Northern Fisher County in west central Texas...
* Until 915 AM CDT
* At 619 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. More than three inches of rain
have fallen since late Monday night. Flash flooding is expected to
begin shortly.
* Some locations that will experience flooding include...
Hamlin, Rotan, Roby, McCaulley, Hobbs, The Intersection Of US-180
And Ranch Road 126, Hitson and Us-180 Near The Fisher-Scurry
County Line.
This includes the following low water crossings ...
SH 70 crossing The Draw Southeast of Rotan...
US 180 crossing 7 miles west of Roby...
FM 611 crossing 7 miles west of Rotan and
FM 611 crossing 1 mile west of Rotan.
Do not drive through these low water crossings or any other
low water crossing with water flowing across the roadway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3296 10005 3275 10005 3273 10066 3296 10066
$$
snWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 23, 4:57 AM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, May 23, 4:57 AM CDT, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 457 AM CDT Tue May 23 2017 .SHORT TERM... (Today and Tonight) Thunderstorm activity in west central Texas continues to slowly wind down with only a couple sub-severe storms left in the Big Country as of 3 AM. A synoptic cold front was moving south through the Panhandle region into the Caprock of west Texas. This cold front will move south through our area today. At the same time, a shortwave will approach from the north/northwest. The front, aided by additional synoptic scale lift from the shortwave is expected to produce scattered showers and thunderstorms this morning into the early afternoon hours across much of the area. Expect the precipitation to move into the southern half of the forecast area by this afternoon, and out of the area entirely by this evening as drier, more stable air filters in behind the cold front. Temperatures will be cool today with highs from the upper 60s north of Interstate 20 to the mid 70s along and south of the I-10 corridor. Tonight, with clearing skies, diminishing winds, and dry air behind the cold front, temperatures will be cool with lows dropping into the upper 40s to mid 50s. .LONG TERM... (Wednesday through memorial Day) Dry and warmer weather can be expected across West Central Texas Wednesday through the first part of the upcoming holiday weekend. The upper trough currently over the central CONUS will move off to the east on Wednesday, with a transient short wave ridge over the Central and Southern Plains on Thursday, followed by southwest flow aloft by the end of the week. Well above normal temperatures will occur Thursday and Friday as the low level thermal ridge strengthens over the area, with 850mb temperatures approaching 30C over western counties both Thursday and Friday. This will translate to well above normal temperatures both days, with highs in the lower 90s east and the middle and upper 90s over central and western sections. Rain chances will return to the area late next weekend as a large upper trough tracks east across the Central and Northern Plains, with an associated cold front moving south across the area Saturday night and early Sunday. Models show the front stalling south of the area on Memorial Day, with the potential for showers and thunderstorms continuing. While details remain uncertain this far out in time, forecast shear and instability parameters suggest some potential for strong to severe storms across portions of the area over the Memorial Day weekend. && .PRELIMINARY POINT TEMPS/POPS... Abilene 69 50 83 62 / 40 5 0 0 San Angelo 72 50 85 63 / 50 5 0 0 Junction 75 49 85 61 / 50 10 0 0 Brownwood 73 48 83 59 / 50 10 0 0 Sweetwater 66 52 84 62 / 50 5 0 0 Ozona 73 49 83 61 / 50 5 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && 20/24
Hazardous weather outlook, May 23, 4:39 AM CDT, 1 hour 41 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 439 AM CDT Tue May 23 2017 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-240945- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 439 AM CDT Tue May 23 2017 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...Today and Tonight A few thunderstorms are possible today. The main concern will be dangerous cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, May 23, 12:47 AM CDT, 5 hours 33 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1247 AM CDT TUE MAY 23 2017
TXZ168>170-230645-
Mason TX-Menard TX-Kimble TX-
1247 AM CDT TUE MAY 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR KIMBLE...MENARD AND WESTERN MASON
COUNTIES UNTIL 145 AM CDT...
At 1246 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Roosevelt, or 10 miles west of Junction, moving east at
40 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Junction, Menard, Segovia, Streeter, London, Hext, Roosevelt, Fort
Mckavett, Erna, The Intersection Of US-83 And Highway 29, The
Intersection Of I-10 And U.S 83, Camp Sol Mayer, The Intersection Of
Highway 29 And Ranch Road 1222, The Intersection Of US-83 And Ranch
Road 1773, Cleo, Us-83 Near The Kimble-Menard County Line and South
Llano River State Park.
This includes Interstate 10 between Mile Markers 434 and 477.
LAT...LON 3044 10012 3105 10011 3096 9960 3094 9960
3094 9950 3091 9931 3050 9927 3049 9931
3029 9930 3029 9953
TIME...MOT...LOC 0546Z 288DEG 34KT 3052 9994
snSpecial weather statement, May 23, 12:48 AM CDT, 5 hours 32 minutes before
Special Weather Statement National Weather Service San Angelo TX 1248 AM CDT TUE MAY 23 2017 TXZ099-230645- Throckmorton TX- 1248 AM CDT TUE MAY 23 2017 ...SIGNIFICANT WEATHER ADVISORY FOR THROCKMORTON COUNTY UNTIL 145 AM CDT... At 1248 AM CDT, Doppler radar was tracking a strong thunderstorm 9 miles southwest of Westover, or 15 miles north of Throckmorton, moving south at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Throckmorton, Woodson, Elbert, The Intersection Of US- 283 And Ranch Road 209, The Intersection Of US-183 And US-283 and Us- 183 Near The Throckmorton-Stephens County Line. A severe thunderstorm watch remains in effect until 100 AM CDT for west central Texas. LAT...LON 3296 9895 3296 9928 3340 9929 3340 9895 TIME...MOT...LOC 0548Z 340DEG 23KT 3339 9911 sn
Special weather statement, May 23, 1:15 AM CDT, 5 hours 5 minutes before
Special Weather Statement
National Weather Service San Angelo TX
115 AM CDT TUE MAY 23 2017
TXZ049-113-114-127-128-230715-
Fisher TX-Shackelford TX-Callahan TX-Jones TX-Taylor TX-
115 AM CDT TUE MAY 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CALLAHAN...JONES...
SOUTHERN SHACKELFORD...EASTERN FISHER AND NORTHEASTERN TAYLOR
COUNTIES UNTIL 215 AM CDT...
At 113 AM CDT, Doppler radar was tracking a line of strong
thunderstorms from near Roby, to Anson, to near Moran, moving south
at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Abilene, Clyde, Anson, Hamlin, Albany, Baird, Merkel, Tye, Roby,
Hawley, Lueders, Moran, Putnam, Sylvester, Noodle, Avoca, Longworth,
Dyess AFB, McCaulley and Neinda.
This includes Interstate 20 between Mile Markers 264 and 323.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3285 9954 3262 9909 3252 9909 3251 9911
3224 9912 3234 9992 3252 10014 3253 10036
3281 10046 3294 10037
TIME...MOT...LOC 0613Z 337DEG 15KT 3283 10035
snSpecial weather statement, May 23, 2:12 AM CDT, 4 hours 8 minutes before
Special Weather Statement National Weather Service San Angelo TX 212 AM CDT TUE MAY 23 2017 TXZ049-230815- Fisher TX- 212 AM CDT TUE MAY 23 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FISHER COUNTY UNTIL 315 AM CDT... At 211 AM CDT, Doppler radar was tracking a strong thunderstorm 9 miles northeast of Rotan, or 13 miles west of Hamlin, moving south at 20 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Roby, McCaulley, Sylvester, Longworth and Hitson. LAT...LON 3296 10015 3263 10015 3261 10035 3296 10044 TIME...MOT...LOC 0711Z 341DEG 16KT 3295 10035 sn
Special weather statement, May 23, 5:37 AM CDT, 43 minutes before
Special Weather Statement
National Weather Service San Angelo TX
537 AM CDT TUE MAY 23 2017
TXZ049-113-127-231130-
Fisher TX-Jones TX-Taylor TX-
537 AM CDT TUE MAY 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR JONES AND FISHER COUNTIES UNTIL
630 AM CDT...
At 536 AM CDT, Doppler radar was tracking a strong thunderstorm near
Rotan, or 17 miles west of Hamlin, moving southeast at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Abilene, Anson, Hamlin, Rotan, Roby, Hawley, Sylvester, Noodle,
Hobbs, Longworth, Hamby, Nugent, Funston, Us-84 Near The
Nolan-Fisher County Line, Hitson, Tuxedo and Lake Fort Phantom Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3296 9996 3276 9961 3251 9961 3251 10012
3253 10016 3252 10066 3296 10065
TIME...MOT...LOC 1036Z 299DEG 16KT 3281 10042
snSpecial weather statement, May 23, 6:15 AM CDT, 5 minutes before
Special Weather Statement National Weather Service San Angelo TX 615 AM CDT TUE MAY 23 2017 TXZ049-054-113-127-231215- Fisher TX-Nolan TX-Jones TX-Taylor TX- 615 AM CDT TUE MAY 23 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JONES...NOLAN...SOUTHERN FISHER AND TAYLOR COUNTIES UNTIL 715 AM CDT... At 613 AM CDT, Doppler radar was tracking a line of strong thunderstorms from southwestern Nolan County to near Hawley, moving southeast at 30 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Abilene, Sweetwater, Roscoe, Blackwell, Nolan, Merkel, Tye, Tuscola, Hawley, Buffalo Gap, Trent, Lawn, Maryneal, Noodle, Bradshaw, Dyess AFB, Hylton, Potosi, View and Happy Valley. This includes Interstate 20 between Mile Markers 229 and 293. LAT...LON 3262 9961 3209 9963 3209 10066 3260 10065 TIME...MOT...LOC 1113Z 320DEG 27KT 3265 10033 sn
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:10 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 50 min |
| May 22, 7:38 PM CDT | Special Weather Statement | SJT | Shackelford | 52 min |
| May 22, 7:48 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford, Taylor | 42 min |
| May 22, 8:03 PM CDT | Special Weather Statement | SJT | Crockett | 42 min |
| May 22, 8:21 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford, Taylor | 39 min |
| May 22, 8:50 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Taylor | 40 min |
| May 22, 9:13 PM CDT | Special Weather Statement | SJT | Sterling | 47 min |
| May 22, 9:26 PM CDT | Special Weather Statement | SJT | Callahan | 49 min |
| May 22, 10:02 PM CDT | Special Weather Statement | SJT | Tom Green | 43 min |
| May 22, 10:36 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Irion, Sterling, Tom Green | 39 min |
| May 22, 11:08 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Sterling, Tom Green | 52 min |
| May 22, 11:18 PM CDT | Special Weather Statement | SJT | Haskell | 27 min |
| May 22, 11:53 PM CDT | Special Weather Statement | SJT | Concho, Runnels, Tom Green | 52 min |
| May 23, 12:02 AM CDT | Special Weather Statement | SJT | Haskell | 28 min |
| May 23, 12:12 AM CDT | Special Weather Statement | SJT | Fisher, Jones | 63 min |
| May 23, 12:29 AM CDT | Special Weather Statement | SJT | Shackelford | 61 min |
| May 23, 12:47 AM CDT | Special Weather Statement | SJT | Kimble, Menard | 58 min |
| May 23, 12:48 AM CDT | Special Weather Statement | SJT | Throckmorton | 57 min |
| May 23, 1:15 AM CDT | Special Weather Statement | SJT | Callahan, Fisher, Jones, Shackelford | 60 min |
| May 23, 2:12 AM CDT | Special Weather Statement | SJT | Fisher | 63 min |
| May 23, 5:37 AM CDT | Special Weather Statement | SJT | Fisher, Jones | 53 min |
| May 23, 6:15 AM CDT | Special Weather Statement | SJT | Nolan, Taylor | 60 min |
| May 23, 6:50 AM CDT | Areal Flood Advisory | SJT | Callahan, Jones, Shackelford, Taylor | 115 min |
| May 23, 7:01 AM CDT | Special Weather Statement | SJT | Callahan, Taylor | 59 min |
| May 23, 7:04 AM CDT | Severe Thunderstorm Warning | SJT | Taylor | 41 min |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.